Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 27, 2008, 9:23 PM EDT for Midland County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 28, 2008, 12:46 AM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Midland County, MI
The radar
The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDTX 280129 FFWDTX MIC111-280730- /X.NEW.KDTX.FF.W.0002.080628T0123Z-080628T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 923 PM EDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 330 AM EDT SATURDAY * AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS THAT WILL PRODUCE FLASH FLOODING AREA. THUNDERSTORMS HAVE PRODUCED UP TO TWO INCHES OF RAINFALL BETWEEN 8 PM AND 920 PM MOSTLY ACROSS THE SOUTH HALF OF THE COUNTY. A LINE OF THUNDERSTORMS EXTENDS BACK TO SOUTHERN LAKE MICHIGAN AND WILL CONTINUE TO MOVE THROUGH MIDLAND COUNTY AT LEAST THROUGH ABOUT MIDNIGHT WITH SEVERAL ADDITIONAL INCHES OF RAIN POSSIBLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417 TIME...MOT...LOC 0123Z 180DEG 0KT 4359 8442 $$ DRC
3 follow-up statements
000 WGUS73 KDTX 280253 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1050 PM EDT FRI JUN 27 2008 MIC111-280730- /X.CON.KDTX.FF.W.0002.000000T0000Z-080628T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND MI- 1050 PM EDT FRI JUN 27 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR MIDLAND COUNTY... AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANFORD...OIL CITY...MIDLAND...EDENVILLE AND COLEMAN THUNDERSTORMS THIS EVENING HAVE PRODUCED RAINFALL AMOUNTS UP TO 3 INCHES ACROSS MAINLY THE SOUTH HALF OF MIDLAND COUNTY. SOME REPORTS WHERE RECEIVED OF 1.5 INCHES IN 30 MINUTES. SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS WILL CONTINUE FOR THE NEXT SEVERAL HOURS. ADDITIONAL RAINFALL OF AROUND AN INCH IS STILL POSSIBLE. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417 TIME...MOT...LOC 0250Z 180DEG 0KT 4359 8442 $$ DRC
000 WGUS73 KDTX 280308 CCA FFSDTX FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1050 PM EDT FRI JUN 27 2008 MIC111-280730- /X.CON.KDTX.FF.W.0002.000000T0000Z-080628T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND MI- 1050 PM EDT FRI JUN 27 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR MIDLAND COUNTY... AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANFORD...OIL CITY...MIDLAND...EDENVILLE AND COLEMAN THUNDERSTORMS THIS EVENING HAVE PRODUCED RAINFALL AMOUNTS UP TO 3 INCHES ACROSS MAINLY THE SOUTH HALF OF MIDLAND COUNTY. SOME REPORTS WHERE RECEIVED OF 1.5 INCHES IN 30 MINUTES. SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS WILL CONTINUE FOR THE NEXT SEVERAL HOURS. ADDITIONAL RAINFALL OF AROUND AN INCH IS STILL POSSIBLE. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417 TIME...MOT...LOC 0250Z 180DEG 0KT 4359 8442 $$ DRC
000 WGUS73 KDTX 280446 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1245 AM EDT SAT JUN 28 2008 MIC111-280451- /X.CAN.KDTX.FF.W.0002.000000T0000Z-080628T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND MI- 1245 AM EDT SAT JUN 28 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDLAND COUNTY... ALTHOUGH ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT...AMOUNTS WILL GENERALLY REMAIN BELOW ONE QUARTER OF AN INCH AS THE HEAVIER RAINS PASS OFF TO THE EAST OF THE AREA. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. MINOR FLOODING...OR PONDING OF WATER ON ROADWAYS...CAN STILL BE EXPECTED IN LOCALIZED AREAS DUE TO HEAVY RAINFALL OF AROUND 2 INCHES EARLIER...AND ANY ADDITIONAL SHOWERS. REMEMBER...NEVER DRIVE ACROSS A FLOODED ROAD. LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417 TIME...MOT...LOC 0441Z 180DEG 0KT 4359 8442 $$ DEG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:55 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 27, 7:55 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 755 PM EDT FRI JUN 27 2008 .AVIATION... VERY DIFFICULT TO PIN DOWN TIMING OF CONVECTION GIVEN THE AIRMASS AND LIFT AHEAD OF THE UPPER LEVEL LOW PRESSURE SYSTEM. FAVORABLE FORCING FOR WIDESPREAD COVERAGE OF CONVECTION IS CURRENTLY LIFTING INTO SOUTHEASTERN MICHIGAN. SO WHILE A TEMPO GROUP WILL BEGIN THE PERIOD FOR MVFR TSRA...BORDERLINE IFR/LIFR VISIBILITIES WILL BE POSSIBLE LATER THIS EVENING. EXPECT A TRENDING BACK TO A SOUTHERLY DIRECTION FOR THE SURFACE WIND WITH TIME AS THE WINDSPEEDS STEADILY INCREASE. THE INCREASED FLOW WILL LIMIT ANY FOG DEVELOPMENT. QUIETER CONDITIONS SHOULD GREET EVERYONE NEAR DAYBREAK BEFORE THUNDERSTORM CHANCES INCREASE AGAIN DURING THE AFTERNOON. && .PREV DISCUSSION...ISSUED 409 PM EDT FRI JUN 27 2008 SHORT TERM...THIS AFTERNOON AND TONIGHT THE EROSION OF CONVECTIVE INHIBITION/CAPPING IN COMBINATION WITH A MIDLEVEL CONVERGENCE FEATURE ALLOWED FOR SPONTANEOUS INITIATION THIS AFTERNOON. WHILE THE MAJORITY OF THE ORGANIZATION HAS BEEN PULSE IN NATURE...THE STRONGER CORES HAVE SHOWN ROTATIONAL CHARACTERISTICS. LATEST VAD WIND DEPICTIONS GIVE A WEAK WIND PROFILE IN TERMS OF MAGNITUDES BUT VERY NICE DIRECTIONAL VEERING WITH HEIGHT. SHEAR IS CHARACTERIZED BY A 1KM SHEAR VECTOR OF LESS THAN 15 KNOTS AND 0-1/0-3KM SRH VALUES OF LESS THAN 100 M2/S2. GIVEN LCL HEIGHTS AT SOME 5000 FEET AND THE WEAK OVERALL WIND MAGNITUDES THE THREAT OF TORNADOES STILL APPEARS LIMITED. THE MAIN SEVERE THREAT WILL REMAIN DAMAGING WIND GUSTS WITH ANY CELL COLLAPSES AND LARGE HAIL. GIVEN THE SLOWER MOVEMENT OF THE CONVECTION AND AIRMASS MOISTURE CONTENT...TORRENTIAL RAINFALL WILL BE AN ISSUE. A POTENT MCV AND ASSOCIATED VORTICITY ENERGY NOW TRACKING INTO ILLINOIS WILL WORK OUT OF THE TROUGH BASE AND TAKE AIM FOR LOWER MICHIGAN. CONVECTION AHEAD OF THIS FEATURE...CRUISING THROUGH PEORIA/PEKIN ILLINOIS HAS REALLY FLARED UP. EXPECTATIONS HAVE THIS ORGANIZING INTO A COMPLEX AND TRACKING THROUGH LOWER MICHIGAN AFTER 8 PM. CELLS MAY IN FACT BACKBUILD ALLOWING FOR A CONTINUED CHANCE OF THUNDERSTORMS THROUGHOUT THE NIGHT. THEREFORE...HAVE UPPED THE POPS INTO CATEGORICAL. CAPES REMAIN GENEROUS OVERNIGHT WITH THE ADVECTION OF MOISTURE...SO A SEVERE THREAT OVERNIGHT CANNOT BE DISCOUNTED AT THIS TIME. THE PROSPECTS OF RAIN LESSER TOWARDS MORNING AS AN EXPANSIVE DRY SLOT PUSHES IN FROM THE WEST. LONG TERM... OVERNIGHT CONVECTION LOOKS TO BE COMING TO AN END IN THE WAKE OF THE INITIAL SHORTWAVE TROUGH TOMORROW MORNING...AS THE COLUMN BEGINS TO DRY OUT. THE MAIN SHOW THEN LOOKS TO ARRIVE IN THE AFTERNOON OR MORE LIKELY LATE IN THE DAY...AS STRONG PV ANOMALY/COLD POOL QUICKLY ADVANCES SOUTHEAST FROM SOUTHERN SASKATCHEWAN. STRONG LARGE SCALE ASCENT/DYNAMICS WILL SPREAD INTO SOUTHEAST MICHIGAN DURING THE LATE AFTERNOON HOURS AS 75+ KNOT JET AT 500 MB NOSES INTO THE AREA. ASSUMING THERE IS ENOUGH BREAKS/LULL BETWEEN CONVECTIVE EPISODES (GFS MUCH FASTER THAN NAM/UKMET)...IT CERTAINLY LOOKS LIKE WE WILL HAVE DECENT INSTABILITY WITH SURFACE BASED CAPES BETWEEN 1000 TO 2000 J/KG...WITH THE GIRTHY CAPE CENTERED IN THE MID LEVELS...WHICH SHOULD BE CONDUCIVE FOR BOTH WIND AND HAIL WITH THE CRASHING FREEZING LEVELS...STEEP MID LEVEL LAPSE RATES AND INCREASING WIND FIELDS. 500/700 MB LOWS TO TRACK NEAR/THROUGH THE STRAIGHTS SATURDAY NIGHT...WITH POSITIVELY TILTED LONGWAVE TROUGH OVER THE WESTERN GREAT LAKES...SWINGING TO AT LEAST NEUTRALLY TILTED OVER THE CENTRAL GREAT LAKES ON SUNDAY...SETTING THE STAGE FOR SCATTERED SHOWERS AND POSSIBLE LOW TOPPED ISOLATED THUNDERSTORMS WITH THE LOW LEVEL CYCLONIC FLOW/SURFACE TROUGHING AND MODEST CAPE. YET ANOTHER CHANCE OF THUNDERSTORMS ON MONDAY BEFORE TROUGH AXIS PULLS EAST AND HEIGHTS REALLY BEGIN TO RISE SIGNIFICANTLY ON TUESDAY. SHOULD BE A COOL NIGHT MONDAY NIGHT...DOWN INTO THE LOW TO MID 50S...SETTING UP A LARGE DIURNAL SWING WITH A GOOD DEAL OF INSOLATION ON TUESDAY...WITH EXPECTED MAXES INCHING CLOSER TO NORMAL INTO THE UPPER 70S. STILL TRYING TO PIN DOWN TIMING OF THE NEXT UPPER LEVEL TROUGH/SURFACE COLD FRONT...WHICH THE 00Z EUROPEAN HAS TRENDED FASTER...COMING THROUGH EARLY THURSDAY...WHICH MAY NOT BE BAD NEWS...AS THE 4TH OF JULY WOULD THE MOST LIKELY END UP DRY WITH LARGE SURFACE HIGH BUILDING INTO THE AREA. THIS IS ALSO SUPPORTED BY THE 12Z GFS. MARINE... A RATHER STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN GREAT LAKES ON SATURDAY...SLOWLY WOBBLING OFF INTO ONTARIO DURING THE SECOND HALF OF THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AHEAD OF THE ASSOCIATED COLD FRONT. IN ADDITION...SOUTHWEST WIND GUSTS WILL INCREASE TO 20 KNOTS OR SLIGHTLY BETTER ALONG NEARSHORE WATERS DURING SATURDAY AFTERNOON. WINDS WILL GENERALLY REMAIN BELOW 20 KNOTS DURING SUNDAY...BUT LOOK TO INCREASE TO 20 KNOTS OR BETTER SUNDAY NIGHT INTO MONDAY AS WINDS SHIFT TO THE NORTHWEST AND THE COLDER AIRMASS TAKES HOLD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....CB SHORT TERM...CB LONG TERM....SF MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 5:06 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 506 PM EDT FRI JUN 27 2008 MIZ060-061-068>070-075-076-082-083-282115- SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- 506 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WITH WIND GUSTS TO 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. TORRENTIAL RAINFALL WILL BE A HAZARD WITH LOW LYING FLOODING A POSSIBILITY IN ANY AREAS THAT EXPERIENCE CONTINUED DEVELOPMENT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES FOCUSING THUNDERSTORMS ALONG AN ELEVATED WARM FRONTAL STRUCTURE SLOWLY ADVANCING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE UNSETTLED CONDITIONS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-282115- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 506 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WITH WIND GUSTS TO 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. TORRENTIAL RAINFALL WILL BE A HAZARD WITH LOW LYING FLOODING A POSSIBILITY IN ANY AREAS THAT EXPERIENCE CONTINUED DEVELOPMENT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES FOCUSING THUNDERSTORMS ALONG AN ELEVATED WARM FRONTAL STRUCTURE SLOWLY ADVANCING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE UNSETTLED CONDITIONS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MIZ047>049-053>055-062-063-282115- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- 506 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WITH WIND GUSTS TO 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY THIS EVENING ALONG AND NORTH OF A WARM FRONT STRETCHED FROM NORTHERN BAY COUNTY TO THE PORT HURON VICINITY. TORRENTIAL RAINFALL WILL BE A HAZARD WITH LOW LYING FLOODING A POSSIBILITY IN ANY AREAS THAT EXPERIENCE CONTINUED DEVELOPMENT. A DEEPENING LOW PRESSURE SYSTEM TRACKING INTO THE UPPER MISSISSIPPI WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE UNSETTLED CONDITIONS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 27, 6:08 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
608 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 N RUBY 43.07N 82.61W
06/27/2008 ST. CLAIR MI TRAINED SPOTTER
A TEN INCH DIAMETER TREE WAS REPORTED BLOWN DOWN.
&&
SFLocal storm report, Jun 27, 6:09 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
609 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 N RUBY 43.07N 82.61W
06/27/2008 E0.88 INCH ST. CLAIR MI TRAINED SPOTTER
&&
SFLocal storm report, Jun 27, 6:22 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
622 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 5 W YALE 43.13N 82.90W
06/27/2008 E0.75 INCH ST. CLAIR MI PUBLIC
&&
SFLocal storm report, Jun 27, 6:58 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 2 SE NORTH BRANCH 43.21N 83.16W
06/27/2008 E0.75 INCH LAPEER MI PUBLIC
&&
SFLocal storm report, Jun 27, 7:49 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
749 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 5 NW SAGINAW 43.47N 84.02W
06/27/2008 E0.88 INCH SAGINAW MI TRAINED SPOTTER
0333 PM HAIL 1 W ZILWAUKEE 43.48N 83.94W
06/27/2008 E1.00 INCH SAGINAW MI TRAINED SPOTTER
0335 PM TSTM WND DMG ZILWAUKEE 43.48N 83.92W
06/27/2008 SAGINAW MI TRAINED SPOTTER
TREES REPORTED DOWN ALONG TITTABAWASSEE ROAD.
0428 PM HAIL 5 W YALE 43.13N 82.90W
06/27/2008 E0.75 INCH ST. CLAIR MI PUBLIC
0545 PM HAIL RUBY 43.04N 82.61W
06/27/2008 E0.75 INCH ST. CLAIR MI CO-OP OBSERVER
0555 PM HAIL 2 N RUBY 43.07N 82.61W
06/27/2008 E0.88 INCH ST. CLAIR MI TRAINED SPOTTER
0555 PM TSTM WND DMG 2 N RUBY 43.07N 82.61W
06/27/2008 ST. CLAIR MI TRAINED SPOTTER
A TEN INCH DIAMETER TREE WAS REPORTED BLOWN DOWN.
0559 PM HAIL 2 SE NORTH BRANCH 43.21N 83.16W
06/27/2008 E0.75 INCH LAPEER MI PUBLIC
&&
SFSpecial weather statement, Jun 27, 9:03 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 903 PM EDT FRI JUN 27 2008 MIZ047-048-280230- BAY-MIDLAND- 903 PM EDT FRI JUN 27 2008 ...SPECIAL WEATHER STATEMENT... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF SANFORD...MOVING NORTHEAST AT 30 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY DOWNPOURS ACCUMULATING OVER AN INCH IN AN HOUR...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SANFORD BY 910 PM EDT... MIDLAND BY 915 PM EDT... LINWOOD BY 945 PM EDT... PINCONNING BY 955 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF ROADWAYS...SMALL STREAMS AND CREEKS AND LOW LANDS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DEG / DRC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:33 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 57 min |
| Jun 27, 9:36 PM EDT | Special Marine Warning | DTX | 114 min |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.